How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Kerry Your Own Question
Kerry
Kerry, Nurse (RN)
Category: Health
Satisfied Customers: 4312
Experience:  35 years in Nursing: OB/GYN, Peds, Oncology, hospice, Ortho, Neuro, Addiction, Recovery, Geriatrics,
169559
Type Your Health Question Here...
Kerry is online now
A new question is answered every 9 seconds

How could mineral water cause an upset stomach

Customer Question

I find that drinking any kind of mineral water leaves me with a jumpy stomach for days. It's "crampy". Not the intestinces. The stomach. It's very touchy after that. As the days go by, the intestines later on are crampy, and a bit of diarrhea follows.

Mineral water is often recommended for diarrhea. How is it that it causes so much trouble for me?
Submitted: 11 years ago.
Category: Health
Expert:  Kerry replied 11 years ago.

Perhaps it is an allergy to one of the ingredients. Is there preservatives in the mineral water you drink? What kinds do you drink?


Thanks in advance,


Kerry

Customer: replied 11 years ago.
Reply to Kerry's Post: Even the ones that are not preserved affect me. I thought it was because of the high sulphur content and the fact that I don't tolerate sulfa drugs well. But "authorities" say there is no relationship between the two.

On some airplane flights, there is only mineral water available to drink, now, and "they" say it's not a problem for people to drink this.

But I get sick. Certainly I can take my own water. but sometimes they hold us in the plane for extra long times, or they accidentally take my water when they take my carry on as I board these small planes.

Then, too, I am finding that mineral water is substituted for seltzer in the mixing of even non alcoholic drinks, and this leaves me ill the same way for days.

And mineral water instead of bottled water is supplied in hotel rooms where you can't drink the tap water.

I need to find out what makes me sick in the stuff and try to do something to counteract or prevent it, because mineral water is getting substituted for available potable water everywhere I go. And it's making me quite ill!

Expert:  Kerry replied 11 years ago.

Hi


I've been doing some research. So far I haven't come up with much. One question though. Is the mineral water charged or carbonated?


Thanks in advance, and I will keep looking.


Kerry

Expert:  Kerry replied 11 years ago.

Here is a web site that lists the ingredients of mineral waters.


If you go to this web site, and click on an ingredient, it will explain what side effects it can cause in people. It will further breakdown to which mineral waters all over the world have this certain ingredient in it. You can also look up mineral waters by brand, and see the contents of each.


http://www.mineralwaters.org/


I hope this helps,


Kerry

Customer: replied 11 years ago.
Reply to Kerry's Post: If there are bubbles in it, or not, it still makes me ill.   I know about the mineral water website.

But I've never seen any mention of mineral water or sulfer or high mineral content of one kind or another making someone ill.

In fact mineral water is recommended to those with travelers diarrhea.
Expert:  Kerry replied 11 years ago.

Hi


I have continued to research your question this evening, and cannot find anything else that may help you. Perhaps another specialist will chime in.


Thanks for the opportunity though, I learned a lot about mineral water!


I hope you find what you are searching for, and if I come up with anything else, you will be the first to know.


Kerry